zbMATH — the first resource for mathematics

On perpetual American put valuation and first-passage in a regime-switching model with jumps. (English) Zbl 1164.60066
The authors introduce a continuous-time irreducible Markov process \(Z\) with finite state space and a regime-switching phase-type Lévy process \(X\), controlled by \(Z\). They consider financial markets with bond and stock, where stock is an exponent of \(X\). This consideration is motivated by the observation that Lévy processes have been successfully calibrated to options with single, short time maturities whereas regime-switching models fit well longer dated options. Under this model, for the case of the dense class of phase-type jumps, explicit and analytically tractable results are obtained for the value function of a perpetual American put option and for the corresponding optimal exercise strategy. It is proved that the optimal stopping time takes the form of the first-passage problem of \(X\) under some level \(k(Z_t)\), and the corresponding first-passage problem is solved. The solution is supported by path transformation and a new matrix Wiener-Hopf factorization result for this class of processes.

60K15 Markov renewal processes, semi-Markov processes
91B28 Finance etc. (MSC2000)
Full Text: DOI
[1] Asmussen, S.: Exponential families generated by phase-type distributions and other Markov lifetimes. Scand. J. Stat. 16, 319–334 (1989) · Zbl 0697.60076
[2] Asmussen, S.: Phase-type representations in random walk and queueing problems. Ann. Probab. 20, 772–789 (1992) · Zbl 0755.60049 · doi:10.1214/aop/1176989805
[3] Asmussen, S.: Ruin Probabilities. World Scientific, Singapore (2000) · Zbl 0960.60003
[4] Asmussen, S., Avram, F., Pistorius, M.R.: Russian and American put options under phase-type Lévy models. Stoch. Process Appl. 109, 79–111 (2004) · Zbl 1075.60037 · doi:10.1016/j.spa.2003.07.005
[5] Asmussen, S., Kella, O.: A multi-dimensional martingale for Markov additive processes and its applications. Adv. Appl. Probab. 32, 376–393 (2000) · Zbl 0961.60081 · doi:10.1239/aap/1013540169
[6] Barndorff-Nielsen, O.E.: Processes of normal inverse Gaussian type. Finance Stoch. 2, 41–68 (1998) · Zbl 0894.90011 · doi:10.1007/s007800050032
[7] Bensoussan, A.: On the theory of option pricing. Acta Appl. Math. 2, 139–158 (1984) · Zbl 0554.90019
[8] Boyarchenko, S.I., Levendorskii, S.Z.: Perpetual American options under Lévy processes. SIAM J. Control Optim. 40, 1663–1696 (2002) · Zbl 1025.60021 · doi:10.1137/S0363012900373987
[9] Carr, P.: Randomization and the American put. Rev. Financ. Stud. 11, 597–626 (1998) · Zbl 1386.91134 · doi:10.1093/rfs/11.3.597
[10] Carr, P., Geman, H., Madan, D.B., Yor, M.: The fine structure of asset returns. J. Bus. 75, 305–332 (2002) · doi:10.1086/338705
[11] Cont, R., Tankov, P.: Financial Modelling with Jump-Diffusions. Chapman/CRC Press, New York (2004) · Zbl 1052.91043
[12] Eberlein, E., Keller, U.: Hyperbolic distributions in finance. Bernoulli 1, 281–299 (1995) · Zbl 0836.62107 · doi:10.2307/3318481
[13] Gerber, H.U., Shiu, E.S.W.: On the time value of ruin. North Am. Actuar. J. 2, 48–78 (1998) · Zbl 1081.60550
[14] Guo, X.: An explicit solution to an optimal stopping problem with regime switching. J. Appl. Probab. 38, 464–481 (2001) · Zbl 0988.60038 · doi:10.1239/jap/996986756
[15] Guo, X.: Inside information and stock fluctuations. Ph.D. Dissertation, Department of Mathematics, Rutgers University, Newark, NJ (1999)
[16] Guo, X.: Information and option pricing. Quant. Finance 1, 38–44 (2001) · doi:10.1080/713665550
[17] Guo, X., Zhang, Q.: Closed-form solutions for perpetual American put options with regime switching. SIAM J. Appl. Math. 64, 2034–2049 (2004) · Zbl 1061.90082 · doi:10.1137/S0036139903426083
[18] Jobert, A., Rogers, L.C.G.: Option pricing with Markov-modulated dynamics. Siam J. Control Optim. 44, 2063–2078 (2006) · Zbl 1158.91380 · doi:10.1137/050623279
[19] Karatzas, I.: On the pricing of American options. Appl. Math. Optim. 17, 37–60 (1998) · Zbl 0699.90010 · doi:10.1007/BF01448358
[20] Kemperman, J.H.B.: The Passage Problem for a Stationary Markov Chain. Statistical Research Monographs, vol. I. The University of Chicago Press, Chicago (1961)
[21] Kou, S.G.: A jump-diffusion for option pricing. Manag. Sci. 48, 1086–1101 (2002) · Zbl 1216.91039 · doi:10.1287/mnsc.48.8.1086.166
[22] Levendorskii, S.Z.: Early exercise boundary and option pricing in Lévy driven models. Quant. Finance 4, 525–547 (2004) · doi:10.1080/14697680400000036
[23] London, R.R., McKean, H.P., Rogers, L.C.G., Williams, D.: A martingale approach to some Wiener–Hopf problems. I, II. In: Séminaire de Probabilités, XVI. Lecture Notes in Math., vol. 920, pp. 41–90. Springer, Berlin (1982)
[24] Neuts, M.F.: Matrix-Geometric Solutions in Stochastic Models. Johns Hopkins Press, Baltimore (1981) · Zbl 0469.60002
[25] Palmowski, Z., Rolski, T.: A technique of exponential change of measure for Markov processes. Bernoulli 8, 767–785 (2002) · Zbl 1011.60054
[26] Rogers, L.C.G.: Fluid models in queueing theory. Ann. Appl. Probab. 4, 390–413 (1994) · Zbl 0806.60052 · doi:10.1214/aoap/1177005065
[27] Shiryayev, A.N.: Optimal Stopping Rules. Applications of Mathematics, vol. 8. Springer, New York (1978) · Zbl 0369.60001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.